Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Taking Lexapro. Suffered nausea and pain in shoulder. Should I expect the symptom to get worst?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I began taking Lexapro last night at 9:30. I awoke around 2:30am after 4 hours sleep with Nausea and pain in my left shoulder blade. I was in and out of sleep untill 6:00. The symptons subsided untill roughly 7:00pm this day. Now I have mild Nausea. Should I expect this sympton to continue , get worse, or go away eventually and how long will it take?
Posted Sun, 17 Nov 2013 in Medicines and Side Effects
Answered by Dr. Ram Choudhary 2 days later
Brief Answer:
Start at half of current dose and increase in 10d

Detailed Answer:
Welcome to health care magic.
Lexapro contains an antidepressant medicine called escitalopram. Escitalopram is generally well tolerated but can cause side effect of altered sleep pattern depression excitement loose motions nausea diarrhoea skin rash and respiratory trouble.
Young patients may have suicidal ideation on the start of this medicine for some duration so if any of these side effects appear then there is an indication to review with your physician.
In your case because there is only sleep trouble so you should reduce the Lexapro to the half of the current dose for next 7-10 days and then increase to the current levels. It will increase your tolerance for this drug.
It usually it takes about a month time for the full effect of the drug and tolerance of the side effects.
I hope the advice will be helpful for you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor